Question: A few months ago, my husband started taking a baby aspirin every day (his father died from a heart attack 20 years ago). But now whenever he cuts himself, he bleeds like crazy. Is this normal? Should he stop taking the aspirin?
Dr. Hibberd's answer:
I happen to be a very strong supporter of baby aspirin use as a protective cardiac measure.
Yes, you will bleed slightly longer if you leave the cut unattended as your body's blood-clotting abilities are reduced. But if he provides local pressure, he should bleed no more than usual. Prolonged bleeding may reflect another problem, and he should see his doctor.
Perhaps he is taking another agent or chemotherapy that with aspirin prolongs his bleeding time? Sometimes this is seen with fish oil and aspirin. A bleeding time test, and other measures, can be performed to see what is happening with your husbane.
He should ask his doctor if aspirin is advisable for him to use.
© 2014 NewsmaxHealth. All rights reserved.